Journal article icon

Journal article

Design and Stability of a family of deployable structures

Abstract:

A large family of deployable filamentary structures can be built by connecting two elastic rods along their length. The resulting structure has interesting shapes that can be stabilized by tuning the material properties of each rod. To model this structure and study its stability, we show that the equilibrium equations describing unloaded states can be derived from a variational principle. We then use a novel geometric method to study the stability of the resulting equilibria. As an example w...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1137/16M1070293

Authors


More by this author
Department:
Oxford, MPLS, Mathematical Institute
Role:
Author
Publisher:
Society for Industrial and Applied Mathematics Publisher's website
Journal:
SIAM Journal on Applied Mathematics Journal website
Volume:
75
Issue:
5
Pages:
1920–1941
Publication date:
2016-10-04
Acceptance date:
2016-07-12
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
Pubs id:
pubs:652833
URN:
uri:446ebf0f-0315-4fea-a34a-849edccee31d
UUID:
uuid:446ebf0f-0315-4fea-a34a-849edccee31d
Local pid:
pubs:652833
Paper number:
5

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP